Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 331, NWS Jackson, MS

August 10, 2014Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2014, 6:15 PM CDT for Scott County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2014, 6:15 PM CDT (23:15 UTC)
Expired
Aug 10, 2014, 7:00 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KJAN 102315
SVRJAN
MSC123-110000-
/O.NEW.KJAN.SV.W.0331.140810T2315Z-140811T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HARPERVILLE...AND MOVING SOUTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEELE AROUND 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3240 8933 3238 8940 3253 8958 3258 8950
      3258 8948 3251 8932
TIME...MOT...LOC 2315Z 311DEG 4KT 3251 8947

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
684 
WWUS54 KJAN 102342
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT SUN AUG 10 2014

MSC123-110000-
/O.CON.KJAN.SV.W.0331.000000T0000Z-140811T0000Z/
SCOTT MS-
642 PM CDT SUN AUG 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SCOTT COUNTY UNTIL 700 PM CDT...

AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STEELE...AND
MOVING SOUTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEELE AROUND 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3240 8933 3238 8940 3248 8952 3255 8942
      3251 8932
TIME...MOT...LOC 2342Z 311DEG 4KT 3249 8944

HAIL...0.88IN
WIND...60MPH

$$
578 
WWUS54 KJAN 102355
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT SUN AUG 10 2014

MSC123-110005-
/O.EXP.KJAN.SV.W.0331.000000T0000Z-140811T0000Z/
SCOTT MS-
655 PM CDT SUN AUG 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTT COUNTY WILL
EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3240 8933 3238 8940 3248 8952 3255 8942
      3251 8932
TIME...MOT...LOC 2355Z 311DEG 4KT 3248 8943

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 10, 3:10 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN AUG 10 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN
SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING
IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY
COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE
AFTERNOON.

AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING
RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN
PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS
WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY
NIGHT.

WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING
TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS
OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY
WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT
UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL
TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT
UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY
AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND
SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME
DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD
ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS
IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER
THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING.

DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT
SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY
TUESDAY EVENING./26/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS
MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS
HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN
SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND.

LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH
DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR
WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED
WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS
DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH
DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR
SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP
MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS
MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END
POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY
AIR WILL PUSH.

BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO
DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME
BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING
WARMER CONDITIONS. /CME/

&&

.AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH
GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS
RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY
TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST
SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS
CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER
GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH
THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT
WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  95  73  92 /  18  51  48  21
MERIDIAN      71  95  72  92 /  32  47  52  26
VICKSBURG     72  94  72  92 /  15  57  47  16
HATTIESBURG   73  94  76  93 /  35  43  25  39
NATCHEZ       73  93  72  90 /  15  48  33  29
GREENVILLE    73  94  72  90 /  21  39  29   8
GREENWOOD     74  93  71  91 /  16  38  30   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN AUG 10 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
301 PM CDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH MONDAY NIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...MONDAY AND MONDAY NIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...THIS AFTERNOON AND MONDAY AFTERNOON

THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE
ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS
COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS
THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED
TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH MONDAY NIGHT.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 10, 5:48 PM CDT, 27 minutes before
MSZ048-054-055-102320-
SIMPSON MS-HINDS MS-COPIAH MS-
548 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF HOPEWELL AT 548
PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS AND NORTHWESTERN
SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3207 9034 3210 9024 3205 9023 3205 9017
      3198 9006 3188 9030
TIME...MOT...LOC 2248Z 346DEG 10KT 3205 9027
Special weather statement, Aug 10, 5:49 PM CDT, 26 minutes before
MSZ060-061-102320-
ADAMS MS-FRANKLIN MS-
549 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SUN AUG 10 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF
KINGSTON TO 3 MILES WEST OF BUDE AT 549 PM CDT...MOVING SOUTHEAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN AND CENTRAL ADAMS COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3134 9115 3135 9121 3137 9122 3135 9132
      3153 9145 3155 9084 3135 9071 3134 9098
      3133 9099 3134 9102 3133 9103 3132 9112
TIME...MOT...LOC 2249Z 331DEG 9KT 3146 9129 3147 9090
Local storm report, Aug 10, 6:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
08/10/2014                   YAZOO              MS   EMERGENCY MNGR

            MAJOR STREET FLOODING. MOST OF THE DOWNTOWN STREETS ARE
            UNDERWATER.

&&

AWEBER
Special weather statement, Aug 10, 6:00 PM CDT, 15 minutes before
MSZ044-102330-
LEAKE MS-
600 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF LENA AT 600 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3259 8945 3257 8947 3258 8972 3272 8973
      3277 8965
TIME...MOT...LOC 2300Z 272DEG 2KT 3264 8967
Special weather statement, Aug 10, 6:02 PM CDT, 13 minutes before
MSZ038-045-046-102330-
WINSTON MS-NESHOBA MS-KEMPER MS-
602 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF NANIH WAIYA AT 602 PM
CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN KEMPER...NORTHEASTERN NESHOBA AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 8875 3283 8900 3298 8896 3298 8881
      3293 8881 3292 8875
TIME...MOT...LOC 2302Z 352DEG 8KT 3290 8889
Local storm report, Aug 10, 6:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     2 SE YAZOO CITY         32.84N 90.38W
08/10/2014                   YAZOO              MS   LAW ENFORCEMENT

            TREES DOWN ON JUDKINS RD, HONEYCUTT RD, AND MYRLEVILLE
            RD.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:17 PM CDTSpecial Weather StatementJANCarroll28 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore21 min
Aug 10, 2:51 PM CDTSpecial Weather StatementJANLincoln39 min
Aug 10, 2:57 PM CDTSpecial Weather StatementJANHolmes38 min
Aug 10, 3:02 PM CDTSpecial Weather StatementJANWashington38 min
Aug 10, 3:26 PM CDTSpecial Weather StatementJANLamar44 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningJANWarren46 min
Aug 10, 3:42 PM CDTSpecial Weather StatementJANLincoln43 min
Aug 10, 3:44 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington46 min
Aug 10, 3:45 PM CDTSevere Thunderstorm WarningJANLawrence45 min
Aug 10, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Aug 10, 3:56 PM CDTSevere Thunderstorm WarningJANWashington49 min
Aug 10, 3:57 PM CDTSpecial Weather StatementJANClaiborne43 min
Aug 10, 4:00 PM CDTSevere Thunderstorm WarningJANClaiborne26 min
Aug 10, 4:04 PM CDTSpecial Weather StatementJANIssaquena31 min
Aug 10, 4:06 PM CDTSpecial Weather StatementJANAdams44 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore48 min
Aug 10, 4:21 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 10, 4:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington48 min
Aug 10, 4:39 PM CDTSpecial Weather StatementJANWinston46 min
Aug 10, 4:44 PM CDTSpecial Weather StatementJANRankin31 min
Aug 10, 4:51 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore39 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANSunflower30 min
Aug 10, 5:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo39 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo49 min
Aug 10, 5:16 PM CDTSpecial Weather StatementJANFranklin29 min
Aug 10, 5:23 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 2 more2 hr
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo44 min
Aug 10, 5:48 PM CDTSpecial Weather StatementJANCopiah32 min
Aug 10, 5:49 PM CDTSpecial Weather StatementJANAdams, Franklin31 min
Aug 10, 5:54 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo51 min
Aug 10, 6:00 PM CDTSpecial Weather StatementJANLeake30 min
Aug 10, 6:02 PM CDTSpecial Weather StatementJANWinston28 min
Aug 10, 6:06 PM CDTFlash Flood WarningJANAdams, Franklin114 min
Aug 10, 6:18 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott42 min
Aug 10, 6:29 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Scott, Yazoo2 hr
Aug 10, 6:39 PM CDTSpecial Weather StatementJANLauderdale31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.